Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 7:33 AM CDT for Haskell County, Muskogee County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 7:33 AM CDT (12:33 UTC)
- Expired
- Apr 10, 2004, 8:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Muskogee County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS54 KTSA 101233
SVRTUL
OKC061-101-101330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 AM CDT
* AT 732 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES NORTHWEST OF ENTERPRISE...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STIGLER...
ENTERPRISE...WHITEFIELD...KEOTA...TAMAHA...BRIARTOWN AND PORUM.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3519 9545 3532 9545 3532 9535 3539 9534
3544 9504 3536 9481 3523 9481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:55 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 10, 3:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 355 AM CDT SAT APR 10 2004 INITIAL SHORTWAVE HAS CLEARED THE AREA BUT SECONDARY WAVE IS RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS MORNING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS WITH THE MOST WIDESPREAD RAIN TODAY BEING ACROSS THE NORTHERN PART OF THE FORECAST AREA. WILL LIMIT THE MENTION OF THUNDER TO THE MORNING WITH PRECIPITATION BECOMING MORE STRATIFORM IN NATURE THIS AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL A BIT TODAY SO MAXIMUMS WILL BE NEAR THE CURRENT READINGS. RAIN WILL END FAIRLY QUICKLY THIS EVENING AND SOME PARTIAL CLEARING MAY OCCUR IN NORTHEAST OKLAHOMA LATE TONIGHT ALLOWING TEMPERATURES TO FALL INTO THE 30S. CLEARING WILL BE SHORTLIVED HOWEVER AS CLOUDS INCREASE AGAIN SUNDAY WITH THE APPROACH OF THE MAIN UPPER LEVEL SYSTEM. RAIN MAY ONCE AGAIN SPREAD UP INTO THE SOUTHERN PART OF THE FORECAST AREA SUNDAY AFTERNOON AND SUNDAY NIGHT SO ADDED POPS IN THOSE AREAS. SHOULD BE ENOUGH CLOUD COVER EVERYWHERE TO PREVENT A FREEZE SUNDAY NIGHT. GFS AND CANADIAN MODEL ARE FURTHER WEST IN CLOSING OFF A STRONG UPPER LOW TUESDAY. WILL KEEP THE FORECAST DRY FOR NOW BUT IF THE UPPER SYSTEM CLOSES OFF ANY FURTHER WEST...THE POSSIBILITY WILL EXIST FOR A LITTLE LIGHT RAIN OR SNOW IN NORTHWEST ARKANSAS EARLY TUESDAY. MONDAY NIGHT WILL PROBABLY SEE THE BEST CHANCE OF A FREEZE DEPENDING ON CLOUD COVER. LOWERED MAXIMUMS TUESDAY WITH THE INCREASING POTENTIAL FOR A MORE WESTWARD LOCATION OF THE UPPER LOW. THIS MAY ALSO RESULT IN ANOTHER CHILLY NIGHT TUESDAY NIGHT WITH THE COLDER VALLEYS OF NORTHWEST ARKANSAS AGAIN APPROACHING FREEZING. A RAPID WARMUP IS STILL ON TAP FOR WEDNESDAY THROUGH FRIDAY AND ONCE AGAIN UPPED TEMPERATURES LATE IN THE WEEK. ECMWF AND GFS LOW LEVEL THERMAL FIELDS BOTH SUPPORT MAXIMUMS NEARING 80 THURSDAY WITH EVEN WARMER READINGS POSSIBLE FRIDAY. WILL NOT GET TOO CARRIED AWAY JUST YET BUT IT IS THE TIME OF YEAR WHEN WE BEGIN TO SEE 80S QUITE REGULARLY SO IT MAY WELL END UP SEVERAL DEGREES WARMER THAN THIS FORECAST...PARTICULARLY ON FRIDAY. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT A BIT COOLER TODAY. PRELIM NUMBERS: TUL 51 38 57 37 / 100 40 10 10 FSM 57 46 58 41 / 90 40 20 20 MLC 56 42 58 40 / 80 30 20 30 BVO 49 34 56 34 / 100 30 10 10 FYV 51 41 55 34 / 100 50 10 10 BYV 51 40 55 34 / 100 50 10 10 MKO 54 40 57 39 / 100 50 20 20 MIO 50 34 55 36 / 100 40 10 10 F10 54 40 58 39 / 90 40 20 20 HHW 59 46 58 42 / 70 20 30 40 FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Apr 10, 5:00 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SAT APR 10 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. ...SCATTERED THUNDERSTORMS THIS MORNING... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY...WHILE A FRONTAL BOUNDARY LOCATED ACROSS SOUTHEAST OKLAHOMA PUSHES SOUTH LATER TODAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS MAINLY SOUTH OF INTERSTATE 40 AS MARGINAL ELEVATED INSTABILITY REMAINS ALONG AND SOUTH OF THE FRONT. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER STRONGER CELLS MAY PRODUCE SMALL HAIL THIS MORNING. RAIN WILL INCREASE THROUGH THE MORNING ACROSS MUCH OF THE AREA...WITH THE THUNDERSTORM THREAT DECREASING THIS AFTERNOON. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. COOLER AIR WILL REMAIN OVER THE REGION THROUGH TUESDAY...WITH THE POSSIBILITY OF A LIGHT FREEZE IN SOME AREAS SUNDAY NIGHT AND MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 4:04 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004
OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE AND LATIMER
AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 7:27 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT SAT APR 10 2004
OKZ070-071-073-074-101330-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
727 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH...HASKELL AND EASTERN PITTSBURG
AT 727 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF ONAPA TO 5 MILES NORTHWEST
OF ENTERPRISE TO BLOCKER...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Apr 9, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Apr 10, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.